Asymptotic solution for long cracks emanated from a pore in compression

Arcady Dyskin, L.N. Germanovich, K.B. Ustinov

    Research output: Contribution to journalArticle

    15 Citations (Scopus)


    The 2-D problem of two collinear radial cracks emanating from a circular pore towards the applied uniaxial compression has been considered. Long crack asymptotic expressions have been obtained for the stress intensity factor and the area of the crack opening. Comparison with numerical results has shown that this solution can still be used even if the crack length reaches half of the pore radius. On the basis of this solution, an approximate method considering the pair of cracks as a single long crack subjected to the stress field generated separately from the pore has been proved to give an acceptable result. The approximate method has also been extended to the 3-D case.
    Original languageEnglish
    Pages (from-to)307-324
    JournalInternational Journal of Fracture
    Publication statusPublished - 1993

    Fingerprint Dive into the research topics of 'Asymptotic solution for long cracks emanated from a pore in compression'. Together they form a unique fingerprint.

    Cite this